×

A new definition of the Adomian polynomials. (English) Zbl 1176.33023

Summary: Purpose - To provide a new proof of convergence of the Adomian decomposition series for solving nonlinear ordinary and partial differential equations based upon a thorough examination of the historical milieu preceding the Adomian decomposition method.
Design/methodology/approach - Develops a theoretical background of the Adomian decomposition method under the auspices of the Cauchy-Kovalevskaya theorem of existence and uniqueness for solution of differential equations. Beginning from the concepts of a parametrized Taylor expansion series as previously introduced in the Murray-Miller theorem based on analytic parameters, and the Banach-space analog of the Taylor expansion series about a function instead of a constant as briefly discussed by Cherruault et al., the Adomian decompositions series and the series of Adomian polynomials are found to be a uniformly convergent series of analytic functions for the solution u and the nonlinear composite function \(f(u)\). To derive the unifying formula for the family of classes of Adomian polynomials, the author develops the novel notion of a sequence of parametrized partial sums as defined by truncation operators, acting upon infinite series, which induce these parametrized sums for simple discard rules and appropriate decomposition parameters. Thus, the defining algorithm of the Adomian polynomials is the difference of these consecutive parametrized partial sums.
Findings - The four classes of Adomian polynomials are shown to belong to a common family of decomposition series, which admit solution by recursion, and are derived from one unifying formula. The series of Adomian polynomials and hence the solution as computed as an Adomian decomposition series are shown to be uniformly convergent. Furthermore, the limiting value of the \(m\)th Adomian polynomial approaches zero as the index \(m\) approaches infinity for the prerequisites of the Cauchy-Kovalevskaya theorem. The novel truncation operators as governed by discard rules are analogous to an ideal low-pass filter, where the decomposition parameters represent the cut-off frequency for rearranging a uniformly convergent series so as to induce the parametrized partial sums.
Originality/value - This paper unifies the notion of the family of Adomian polynomials for solving nonlinear differential equations. Further it presents the new notion of parametrized partial sums as a tool for rearranging a uniformly convergent series. It offers a deeper understanding of the elegant and powerful Adomian decomposition method for solving nonlinear ordinary and partial differential equations, which are of paramount importance in modeling natural phenomena and man-made device performance parameters.

MSC:

33E20 Other functions defined by series and integrals
33C10 Bessel and Airy functions, cylinder functions, \({}_0F_1\)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] DOI: 10.1016/0898-1221(94)00144-8 · Zbl 0809.65073
[2] DOI: 10.1016/0895-7177(94)00163-4 · Zbl 0822.65027
[3] DOI: 10.1016/0898-1221(95)00022-Q · Zbl 0832.47051
[4] DOI: 10.1016/0895-7177(95)00103-9 · Zbl 0830.65010
[5] DOI: 10.1016/S0096-3003(02)00266-7 · Zbl 1027.65072
[6] Adomian, G. (1967), ”Theory of random systems”,Transactions of the 4th Prague Conference on Information Theory: Statistical Decision Functions and Random Processes (1965), Invited paper, pp. 205-22.
[7] Adomian, G. (1976), ”Nonlinear stochastic differential equations”,Journal of Mathematical Analysis and Applications, Vol. 55 No. 1, pp. 443-52. · Zbl 0351.60053
[8] DOI: 10.1016/0022-247X(83)90090-2 · Zbl 0504.60066
[9] DOI: 10.1016/0022-247X(85)90178-7 · Zbl 0606.34009
[10] DOI: 10.1016/0022-247X(85)90258-6 · Zbl 0579.60059
[11] DOI: 10.1016/0377-0427(86)90228-1 · Zbl 0616.65084
[12] DOI: 10.1016/0022-247X(86)90321-5 · Zbl 0617.65046
[13] DOI: 10.1016/0022-247X(86)90094-6 · Zbl 0591.60052
[14] DOI: 10.1016/0893-9659(89)90076-1 · Zbl 0754.60066
[15] DOI: 10.1016/0898-1221(92)90031-C · Zbl 0777.35018
[16] DOI: 10.1016/0898-1221(92)90037-I · Zbl 0765.34005
[17] DOI: 10.1006/jmaa.1993.1105 · Zbl 0796.35017
[18] DOI: 10.1016/0096-3003(93)90012-4 · Zbl 0780.65045
[19] DOI: 10.1016/S0895-7177(96)00171-9 · Zbl 0874.65051
[20] DOI: 10.1016/0378-4754(88)90006-7 · Zbl 0645.65040
[21] DOI: 10.1016/0022-247X(89)90083-8 · Zbl 0678.65057
[22] DOI: 10.1016/0022-247X(89)90084-X · Zbl 0678.65084
[23] DOI: 10.1016/0898-1221(91)90013-T · Zbl 0728.65068
[24] DOI: 10.1016/S0096-3003(96)00052-5 · Zbl 0905.65079
[25] DOI: 10.1007/BF02187585
[26] DOI: 10.1016/0893-9659(93)90140-I · Zbl 0772.34009
[27] DOI: 10.1016/S0096-3003(03)00629-5 · Zbl 1055.65068
[28] Biazar, J. and Pourabd, M. (2006), ”A maple program for computing Adomian polynomials”,International Mathematical Forum, Vol. 1 No. 39, pp. 1919-24. · Zbl 1139.65336
[29] DOI: 10.1016/S0096-3003(02)00174-1 · Zbl 1027.65076
[30] DOI: 10.1016/j.amc.2003.10.037 · Zbl 1062.65059
[31] DOI: 10.1108/eb005812 · Zbl 0697.65051
[32] DOI: 10.1016/0895-7177(93)90233-O · Zbl 0805.65057
[33] DOI: 10.1016/0895-7177(92)90009-A · Zbl 0756.65083
[34] DOI: 10.1016/0020-7101(94)01042-Y
[35] DOI: 10.1016/S0096-3003(02)00541-6 · Zbl 1033.65036
[36] DOI: 10.1016/j.jmaa.2004.07.039 · Zbl 1061.34003
[37] DOI: 10.1016/j.jmaa.2005.05.009 · Zbl 1087.65055
[38] El-Kalla, I.L. (2007), ”Error analysis of Adomian series solution to a class of nonlinear differential equations”,Applied Mathematics E-Notes, Vol. 7, pp. 214-21, available at: www.math.nthu.edu.tw/ amen/2007/060806-2.pdf. · Zbl 1157.65422
[39] DOI: 10.1016/0895-7177(93)90191-Z · Zbl 0779.65077
[40] DOI: 10.1016/0898-1221(94)90084-1 · Zbl 0805.65056
[41] DOI: 10.1016/0898-1221(94)90045-0 · Zbl 0803.35021
[42] DOI: 10.1016/j.amc.2006.08.153 · Zbl 1121.65082
[43] DOI: 10.1016/0020-7101(94)90057-4
[44] DOI: 10.1108/03684929910267752 · Zbl 0938.93019
[45] Jinqinq, F. (1993), ”Inverse operator theory method and its applications in nonlinear physics”,Progress in Physics, Vol. 13 No. 4 (in Chinese with English abstract).
[46] DOI: 10.1108/eb005942 · Zbl 0801.35007
[47] DOI: 10.1108/03684920010346374 · Zbl 0994.65054
[48] DOI: 10.1016/j.amc.2005.02.040 · Zbl 1088.65021
[49] DOI: 10.1016/0022-247X(84)90181-1 · Zbl 0552.60061
[50] DOI: 10.1016/0893-9659(89)90092-X · Zbl 0721.41043
[51] DOI: 10.1016/0893-9659(90)90147-4 · Zbl 0707.34008
[52] DOI: 10.1016/S0096-3003(01)00167-9 · Zbl 1029.34003
[53] DOI: 10.1016/0895-7177(93)90142-L · Zbl 0797.65112
[54] DOI: 10.1016/S0096-3003(95)00327-4 · Zbl 0882.65132
[55] DOI: 10.1016/S0096-3003(98)10024-3 · Zbl 0928.65083
[56] DOI: 10.1016/S0096-3003(99)00063-6 · Zbl 1028.65138
[57] DOI: 10.1016/S0096-3003(99)00223-4 · Zbl 1023.65067
[58] DOI: 10.1016/j.amc.2004.09.082 · Zbl 1087.65528
[59] DOI: 10.1108/03684929910277779 · Zbl 0938.93023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.